# SDR USAA2011111600006

- Difficulty date: November 15, 2011
- Submitted: November 16, 2011
- Operation: Air carrier
- Aircraft: N438US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24560
- Aircraft time: 57,787 hours, 38,529 cycles
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Bypass Valve
- Part number: AV13J5144
- Part serial: PNS415
- Condition: Faulty
- Location: Te Flap
- Part time: 57,783 hours, 38,525 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, FLAPS WOULD NOT RETRACT TO THE UP POSITION WITH THE FLAP LEVER SELECTED IN THE UP POSITION.  FLAPS REMAINED AT 5 UNITS.  FLIGHT RETURNED TO FIELD AT BOS WITHOUT INCIDENT AND TAXIED TO THE GATE.  FLAPS WERE LOWERED TO 15 UNITS ELECTRICALLY FOR LANDING.  NO EMERGENCY WAS DECLARED BUT BOS AIRPORT ROLLED THE EMERGENCY TRUCKS ANYWAY.  MAINTENANCE REMOVED AND REPLACED THE TRAILING EDGE FLAP BYPASS VALVE PER AMM 27-51-82-004-001.  SYSTEM OPS AND LEAK CHECK GOOD.  ALSO, REPLACED FLAP POSITION INDICATOR PER AMM 27-58-41-004-001 AND REPLACED OUTBOARD FLAP INBOARD AFT FLAP BELLCRANK ASSEMBLY PER AMM 27-51-39-401 DUE TO WEAR.  ALL OPS CHECKS GOOD.
